Alert archive / Mississippi / Tornado Warnings in 2007
Tornado Warning 94, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 18, 2007, 8:44 PM CDT for Kemper County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 8:44 PM CDT (01:44 UTC)
- Expired
- Oct 18, 2007, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Kemper County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 190143
TORJAN
MSC069-190230-
/O.NEW.KJAN.TO.W.0094.071019T0144Z-071019T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
844 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PRESTON...
* UNTIL 930 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO NEAR BLUFF SPRINGS...OR ABOUT 7 MILES SOUTHWEST OF
PRESTON...MOVING EAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
PRESTON BY 850 PM CDT...
6 MILES NORTH OF DE KALB BY 905 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3292 8878 3293 8842 3277 8845 3272 8890
3289 8891
TIME...MOT...LOC 0144Z 251DEG 25KT 3281 8885
$$
BYB1 follow-up statement
000
WWUS54 KJAN 190219
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT THU OCT 18 2007
MSC069-190230-
/O.CON.KJAN.TO.W.0094.000000T0000Z-071019T0230Z/
KEMPER MS-
919 PM CDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN
KEMPER COUNTY...
AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A RADAR INDICATED TORNADO. THIS TORNADO WAS LOCATED 8 MILES
NORTHWEST OF SCOOBA...OR ABOUT 13 MILES EAST OF PRESTON...MOVING
EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
SCOOBA BY 925 PM CDT...
SCOOBA BY 930 PM CDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3292 8878 3293 8842 3277 8845 3275 8859
3290 8875
TIME...MOT...LOC 0219Z 251DEG 25KT 3289 8858
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 18, 3:20 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Oct 18, 3:20 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT THU OCT 18 2007
...MAIN CONCERN IS THE FIRST 12 HRS AND SEVERE WEATHER...
.SHORT TERM...TRICKY FORECAST ON HAND. SEVERE WEATHER HAS BEEN ON
GOING THIS AFTN WITH NUMEROUS REPORTS OF FUNNEL CLOUDS AND ROTATION
ACROSS THE NE. STILL TRYING TO CONFIRM IF THERE HAVE ACTUALLY BEEN
ANY TORNADOES. WITH THIS A TORNADO WATCH WAS ISSUED AROUND 18/19Z
AND WILL CONTINUE THROUGH 4Z. THAT SAID THINGS HAVE BEGUN TO WIND
DOWN A LITTLE AND IT LOOKS LIKE STORMS MAY START TO PICK BACK UP AS
THE FRONT MOVES TOWARDS THE AREA.
THROUGH THE REMAINDER OF THE AFTN AND INTO THE EVENING ISLTD SEVERE
STORMS WILL BE POSSIBLE MAINLY ACROSS THE ERN 3RD OF THE CWA AND ALONG
THE HWY 82 CORRIDOR. SHEAR IS STILL RATHER STRONG IN THE NE AND THIS
IS CAUSING AN ENHANCED TORNADO RISK BUT LOOK FOR THIS SHEAR TO
DECREASE FROM THIS POINT ON. THERE IS SOME CONCERNS WITH THE FCST
THOUGH FOR THIS EVENING. IT APPEARS THAT THE GFS AND NAM ARE BOTH
WAY TOO SLOW WITH THE FRONT. THE NAM STILL HAD THE FRONT WELL BACK
INTO THE TX BY 21Z. THIS CAUSED A GOOD BIT OF CONVECTION TO DEVELOP
OVER THE WRN HALF OF THE CWA B/T 3Z AND 6Z. THE GFS WAS SLIGHTLY
FASTER BUT STILL TOO SLOW. LOOKING AT SATELLITE AND 17Z SFC ANALYSIS
THE FRONT WAS MOVING INTO NWRN LA WITH A PREFRONTAL TROUGH RUNNING
OUT AHEAD. THIS FEATURE SHOULD BE UP TO THE MS RIVER WELL BEFORE 00Z
IT IS THIS THAT WILL LIKELY GET THINGS GOING ACROSS WRN AND CNTRL
PORTIONS OF THE CWA. THE MUCH BETTER MOISTURE IS LOCATED OVER THE
ERN HALF OF THE CWA...AND ESPECIALLY THE SE AND THIS LOOKS LIKE THE
AREA THAT WILL HAVE THE HIGHEST RISK FOR SEVERE WEATHER LIKELY LATE
TONIGHT. AS SAID EARLIER ROTATIONAL SHEAR WILL BE DECREASING BUT THE
AREA WILL STILL BE UNDER THE RRQ OF THE UPPER JET WHILE THE MID
LEVEL FLOW WILL INCREASE TO AROUND 60KTS. ALL OF THIS WILL COMBINE
TO HELP DEVELOP A SKINNY LINE OF CONVECTION WITH DAMAGING
STRAIGHTLINE WINDS BEING THE MAIN CONCERN. THE SE WILL BE OF THE
GREATEST CONCERN AS TREES DOWN IN THAT AREA ARE STILL VERY WEAK AND
COULD EASILY COME DOWN.
THINGS SHOULD BEGIN TO CLEAR OUT QUICKLY AS THE FRONT MOVES THROUGH
WITH RAIN LIKELY NOT EVEN OCCURRING IN THE NW AT ALL TONIGHT. MOST OF
THE SHRA AND TSRA ACTIVITY WILL LIKELY BE THROUGH THE METRO BEFORE
MIDNIGHT. BY TOMORROW MORNING EVERYTHING FOR THE MOST PART SHOULD BE
OUT OF THE AREA. THROUGH SUNDAY THINGS SHOULD BEE RATHER QUIET WITH
MOSTLY CLEAR SKIES AND DRIER AIR OVER THE REGION BUT WE WILL NOT
COOL OFF TOO MUCH AS LL TEMPS ONLY DROP A LITTLE. H85 TEMPS TOMORROW
WILL BE AROUND 12C THEN AS THE LL FLOW BACKS AROUND TO THE THE S WAA
WILL BEGIN WITH H85 TEMPS BACK UP TO 14C SAT AFTN. IN ADDITION TO
THAT...MOISTURE WILL ALSO START TO INCREASE. SO WHAT CAN YOU EXPECT
TEMP WISE TOMORROW THROUGH SUN. LOWS WILL BE A GOOD BIT COOLER
THANKS TO THE DRIER AIR ESPECIALLY SAT MORNING...WITH MID 40S TO
LOWER 50S EXPECTED THEN. LOCATIONS IN THE EAST AND SE MAY EVEN BE A
FEW DEGREES COOLER THAN THAT. SUN MORNING LOWS WILL BE A FEW DEGREES
WARMER THANKS TO INCREASING DEWPOINTS. HIGHS TOMORROW WILL STILL BE
AROUND THE UPPER 70S TO LOWER 80S WITH H85 TEMPS OF 12-13C BUT ON
SAT LOOK FOR MID 80S ONCE AGAIN. /CAB/
.LONG TERM...
PREVIOUS LONG TERM DISCUSSION ATTACHED FOR SUN THROUGH THU. /CAB/
RETURN FLOW IS EXPECTED TO SET UP SUNDAY AHEAD OF THE SHORTWAVE
TROUGH FORECAST BY GLOBAL MODELS TO AMPLIFY OVER THE CNTRL CONUS. THE
MODEL CONSENSUS IS THAT THE TROUGH WILL BE PROGRESSIVE AND MOVE
STEADILY EWD ACROSS THE MS VALLEY EARLY NEXT WEEK. THE GFS IS MOST
PROGRESSIVE WITH THE TROUGH AND THE ECMWF IS SLOWEST AND ACTUALLY
INSISTS THAT THE TROUGH WILL CUT OFF OVER THE SRN PLAINS. THE UKMET
AND GFS ENSEMBLE MEAN OFFER A COMPROMISE...LOOKING MORE LIKE THE GFS
THAN ECMWF...AND HAVE GENERALLY FOLLOWED THEIR TIMING. IT SHOULD BE
NOTED THAT SEVERAL GFS ENSEMBLE MEMBERS DO FORECAST THE TROUGH TO CUT
OFF LIKE THE ECMWF SO CONFIDENCE IN ANY SOLUTION IS ON THE LOW SIDE.
BASED ON THE ABOVE THINKING...HAVE SLOWED THE GFS SOLUTION BY ABOUT
6-12 HRS HRS...THEREBY INCREASING POPS FOR MONDAY/MON NIGHT/
TUESDAY. A VERY MOIST PLUME OF AIR WITH PRECIP WATER VALUES > 2
INCHES WILL BE TAPPED AND WILL COMBINE WITH STRONG FRONTAL
CONVERGENCE TO BRING THE POTENTIAL FOR HEAVY RAIN...PERHAPS GREATEST
FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. GIVEN THE LOW
CONFIDENCE IN SYSTEM TIMING...WILL KEEP MENTION OF THIS SYSTEM AND
HEAVY RAIN POTENTIAL OUT OF THE HWO FOR NOW.
A SUDDEN AND SIGNIFICANT COOL-DOWN WITH THE FRONTAL PASSAGE IS
EXPECTED AS AN IMPRESSIVE LOW-LEVEL THERMAL TROUGH SWEEPS ACROSS THE
AREA AND REPLACES THE UNSEASONABLY WARM AND HUMID AIRMASS.
PROGRESSIVE NATURE OF THE THERMAL TROUGH WILL ALLOW MILDER AIR TO
MOVE BY LATER NEXT WEEK. TEMPS BEHIND THE FRONT SHOULD BE NEAR OR
SLIGHTLY BELOW CLIMATIC AVERAGE. /EC/
&&
.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EAST OF THE NATCHEZ TRACE. STRONG TO SEVERE STORMS WILL BE
POSSIBLE IN THIS AREA. THUNDERSTORMS WILL DEVELOPS OVER AREAS WEST
OF THE NATCHEZ TRACE DURING THE LATE AFTERNOON AND EARLY EVENING AS
A HEALTHY COLD FRONT SWINGS EWD INTO THE REGION. WIDESPREAD MVFR
CIGS WILL OCCUR WITH LOCAL AREAS OF IFR CIGS IN STRONGER
THUNDERSTORMS. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 81 47 86 / 39 6 0 0
MERIDIAN 63 81 44 84 / 68 16 0 0
VICKSBURG 62 83 50 86 / 15 2 0 0
HATTIESBURG 66 84 47 84 / 74 22 0 0
NATCHEZ 63 81 48 82 / 36 3 0 0
GREENVILLE 60 81 52 86 / 11 2 0 0
GREENWOOD 61 79 50 84 / 25 3 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>036-040>043-047>049-053>055-059>062.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-
015-016-023>026.
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
SHORT TERM: CAB
AVIATION: 03Hazardous weather outlook, Oct 18, 2:39 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT THU OCT 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 239 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE ARKLAMISS THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE STORM DEVELOPMENT WILL BE OVER NORTH AND EAST MISSISSIPPI...GENERALLY NORTH AND EAST OF A LINE FROM CLEVELAND TO KOSCIUSKO TO COLUMBIA. A VIGOROUS COLD FRONT WILL APPROACH THE ARKLAMISS THIS AFTERNOON...MOVING NEAR THE MISSISSIPPI RIVER AROUND SUNSET. THE FRONT WILL MOVE INTO A HUMID AND UNSTABLE AIR MASS AND WILL PROVIDE SUFFICIENT LIFT FOR NUMEROUS THUNDERSTORMS...A FEW OF WHICH WILL BECOME SEVERE. THE PRIMARY SEVERE WEATHER RISK WILL BE TORNADOES AND DAMAGING DOWNBURST WINDS. THE FRONT WILL MOVE INTO EASTERN MISSISSIPPI LATER TONIGHT AND WILL EXIT SOUTHEASTERN ZONES BEFORE SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Oct 18, 4:16 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
10/18/2007 OKTIBBEHA MS PUBLIC
A BUILDING AT THE STARKVILLE COUNTRY CLUB WAS DAMAGED BY
A POSSIBLE TORNADO.
&&
JFAIRLYLocal storm report, Oct 18, 4:41 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 3 SE COLUMBUS 33.47N 88.37W
10/18/2007 LOWNDES MS EMERGENCY MNGR
2 TREES WERE BLOWN DOWN ON NASH RD.
&&
JFAIRLYLocal storm report, Oct 18, 7:14 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W EDINBURG 32.80N 89.40W
10/18/2007 E0.50 INCH LEAKE MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED ALONG HWY 16
&&
TARVERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 43 min |
| Oct 18, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 39 min |
| Oct 18, 8:21 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 24 min |
| Oct 18, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Oct 18, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 53 min |
| Oct 18, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 45 min |
| Oct 18, 9:21 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 24 min |
| Oct 18, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 27 min |
| Oct 18, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Oct 18, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 46 min |
Nearby
Tornado Warnings in Mississippi, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.